Search
  • Karen

Cycle 1-dose 3 of Enfortumab-vedotin chemo

Updated: May 1, 2021


David got his third IV of the new chemo drug on Thurs. 4/15. The co-administered steroid dose was reduced, just as it was last time, to decrease the odds of insomnia and constipation. Constipation was not a problem this time, thank goodness, but the pendulum might be swinging the other way now because he's been flirting with an upset stomach. He still had insomnia Thurs. night, though. Just as after previous IVs, he's "wired" the day of the IV and can't go to sleep until about 3 a.m. Then he sleeps for only 4 hours. The next night he tends to get about 6 hours and by the third night, he's usually back on track. So we're starting to see the rhythms of each cycle. The other side effects of the steroid are what we call "Chatty Kathy" and "Salty Dave." He's extra talkative and sometimes a bit brusque, which is really out of character.


More concerning is a rash and redness that's developed on his face and neck. He's also having neuropathy in his hands, and today (Sat.) he says he can tell the chemo is accumulating in his system. He says the feeling is hard to describe, but it's like all the cells in his body are buzzing and he's in an altered state. He wouldn't be able to drive and he can't really do much of anything. We're frustrated because the weather is cooler today and we had hoped to go for a bike ride. We suspect all of this is due to the fact that he's had three doses, one every week, which is a lot more frequent than when he was on chemo before and got only one dose a month. Fortunately, he won't get a dose this coming week. We're hoping that settles things down.


Several more family members have visited recently and we really enjoyed getting to spend time with them. Thanks to all who made the effort to come see us!



3 comments